Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting nausea, headache and night sweats after taking flagyl. How long it takes to cure?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Thu, 7 Feb 2013 in Medicines and Side Effects
Question: I just finished a 10-day course of flagyl after testing positive for C Diff. Around day 5 on the drug my symptoms improved, somewhat. Now that I'm finished, I'm still having 1-3 loose stools per day and a GI specialist I spoke with said I could expect this for the next 3-4 weeks. My questions are: 1. can I take an over-the-counter diarrhea aid to help 2. Will the side effects from the flagyl (nausea, dizziness, head/joint ache, fatigue, darkened urine, night sweats) subside soon? 3. Was 10 days enough on the flagyl or should it have been prescribed for 14?
doctor
Answered by Dr. Grzegorz Stanko 35 minutes later
Hello!

Thank you for the query.

Before the answers for your question let me write some things. As you have been treated with two antibiotics recently, your regular, protective intestinal bacterias has been destroyed and this two antibiotics has left some kind of mess in bacterias cultures. It needs some time for it to get back to the regular state. Without this good bacterias, your intestines does not work property. Until this wont be reversed, you may have symptoms like diarrheas or loose stools.
Answering to your questions:
1. Yes, you can take anti diarrhea medicines (like Loperamide 4mg 3 times a day). You should also add probiotics, have soft diet. Rifaximine therapy might be also very helpful at your case. This is an antibiotic which does not get absorbed, works only inside the intestines and affects only those bad bacterias.
2. Yes, this symptoms should go away in a few days. If not, you should visit your doctor again.
3. Yes, 10 days is enough. No need for longer treatment.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 19 minutes later
Thank you, that is very helpful. I don't think my doctor will be willing to prescribe rifaximine as she has told me to wait 7 days to see improvement. I have been taking a probiotic for the past 10 days, specifically Saccharomyces Boulardii which I read is helpful in the treatment of C Diff as well as eating a lot of plain yogurt.

Again, Thank you for your help.

XXXXXXX
doctor
Answered by Dr. Grzegorz Stanko 2 minutes later
Hello!

Than just continue probiotic and yogurt. It should work even without Rifaximine.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,   ,   ,   ,  

Recent questions on  Metronidazole

doctor1 MD

Hello, my name is Cheryl. I am a 45 yr old female. Was diagnosed several yrs ago with IBS (cramping, bloating, alternating constipation/diarrhea). About 8 yrs ago was diagnosed with diverticulitis, confirmed with followup sigmoidoscopy. Have had several flareups since then treated with liquid diet and antibiotics. About 18 months ago developed hives (now chronic). The hives clear up when I am on antibiotics for diverticulitis (flagyl/cipro). Have had a CT scan (said nothing remarkable), have had stool cultures for parasites, bloodwork (CBC, TSH, tested for lupus, etc)-everything negative. Am back to diarrhea with stomach pain, undigested food and mucous in stool. Tried probiotics, made hives worse (cortisone shot also made hives worse). Have also had some RAST tests for food allergies, all negative, and stopped eating gluten a couple of years ago. Do you have any suggestions of what I might request to be tested for at this point? Thank you for your time.

doctor1 MD

I experienced some mild discomfort om my cheek last wednesday evening and woke up with an extremely swollen and painful cheek in the early hours of the morning so thinking it may be an abscess took 2 x 500mg amoxycillin and a panedine forte (500mf paracetamol. 30mg codiene).. Took a further 500mg amoxylcillin at 6 hourly intervals but when swelling increased went to ER and was given 2 lots of IV antibiotics plus prescriptions for metronidazole and amoxyicillin and had to report back the next day for follow-up.. all is fine swelling is slowly going down not too much pain now.. Had xray which showed no signs pf abscess or cysts or bone lesion or cavitys.. all was normal.. so wjere could the infectiom have come from,?? also my blood pressure is normally 130 over 85 and is usually good but I do take 5mg of civersyl (perindopril arginine) but since this cheek problem my blood pressure is 182 oner 90 pulse 80.. Is this high should I have more follow up???

doctor1 MD

Hi doctor this is amit kalra.now i am in uae. i went for operation 8 months back in india for pilinidal sinus.now from last three months i have problem in that area where doctor had given stiches. i shown one doctor here in dubai he told little bit infection is there and he prescribed metronidazole plus fusibact cream but again same problem arises at different place but in that stiches part only not elsewhere. can you tell me this is problem related to operation. now here doctor is saying may be there will be chance for same problem again and he prescribed ciprofloxacin tablet for 5 days

doctor1 MD

hi. i am an 18 year old female with Crohn s disease. 1 month ago i had a colectomy. Up until yesterday, everything was healing perfectly, but now the top of my incision is red, sore, and oozing pus. At my house, my medicine cabinet has 3 antibiotics leftover from various family members. Given my situation, would Clindamycin, Flagyl, or Cipro be best? I d love any input cause i d like to nip this infection in the bud asap. and i cannot get ahold of my doctor. I m jut worried because they say that Clindamycin is bad with Crohn s. please help!

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

I have diverticulitis and usually take Bactrim but now I am on Keytruda for lung cancer . I have a prescribed bottle of Metronidazole and don't want any drug interaction with Keytruda and need to know if I can take the Metronidazole for the...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of...